Addicted to Sex: Venus in Lycra

Print Friendly, PDF & Email
February 5, 2013 | 7 Comments

Comments

  1. Does the brain’s ‘happy chemical’ influence our sexuality? Researchers find blocking serotonin can reverse preferences

    Chinese researchers found that blocking serotonin, known as the brain’s ‘happy chemical’ caused female mice to switch their sexual preferences.

    Full Story:
    http://www.dailymail.co.uk/sciencetech/article-2332771/Does-brains-happy-chemical-influence-sexuality-Researchers-blocking-serotonin-reverse-preferences.html

    29 May 2013
    http://www.dailymail.co.uk

  2. This post on Paxil Progress in May 2014 from Bye-Bi
    Impact on Sexual Preference
    I have always been a hetro sexual male.

    Two years ago I started taking Paxil 10mg for mild depression. I began to have bisexual thoughts and experimented around a bit. I never correlated the two events. I began to get night sweats and my Dr suggested I come off Paxil. So after tapering down slowly I managed to get off completely.

    The depression came back and the bisexual thoughts changed to hetrosexual ones. I still not not link the two events because there is a lot else going on in you mind.

    I have started taking Zoloft 25mg, and all of a sudden I am having thoughts again. Luckily for me I am very liberal minded and do not have any problem with bisexuality but I can see how for more conservative people this could be a frightening development.

    However I am now convinced that the SSRI is a factor.

    I researched on line and find articles about low serotonin and mice, and about how serotonin regulates sexual preference.

    My reaction however seems to be the opposite to what would be expected if I was a mouse.

    Anyone had similar experiences ?

    • Dr. Healy I would be damned if any medicine is going to change my sexual orientation. I feel it’s not possible..Homosexual tendencies had to be present in the background or unconscious to lead up to this “change”. I can’t see it happening. I was always told, “You’r a lesbian trapped in a mans Body.”

      • Studies undertaken on mice have shown that serotonin reduction can “remove” (not necessarily change) sexual preference, or at least make the mice more indiscriminate in their mounting behaviours, which perhaps could be indicative of bisexuality(?).
        Everybody responds differently to these drugs, so it’s possible sexual interests can become disinhibited and varied in some. We are talking about a major neurotransmitter that controls so many functions and behavioural attributes after all!
        Another thing people don’t always consider are the changes that can occur after long-term use of antidepressants. Aside from serotonin downregulation, impacts on the other neurotransmitters can occur, including dopamine. The article “Chronic paroxetine treatment: effects on other non-serotonergic neurotransmitter systems” ( https://www.ncbi.nlm.nih.gov/pubmed/24138712 ) makes for interesting reading.
        In addition, Martin Kafka’s research points to the monoamines being implicated in paraphilias (sexual fetishes), so serotonin may very well govern sexual interests (at least to a degree). Of course we don’t yet have a definitive answer, but it’s possible!

  3. This is all too confusing. Yes, Dopamine is involved in feeling pleasure. Indirectly or directly is not as important as to how by increasing D3 post-synaptic activity or I am inclined to beleive to a lesser degree D2 etc. do we get these compulsive behaviors; Excessive shopping, increased sexual behavior, Gambling??? It fascinates me because I take Mirapex for RLS and one of the effects I feel is a euphoric sex drive. This isn’t your garden variety one being horny or in the mood. This is something I have never experienced before and more and more feel like I could not do without feeling this way. The symptoms or behaviors I manifest are; Tingling in the genitals and skin, for the most part any erogenous zone. Becoming more sexually excited when purposefully I engage in fantasizing or day dreaming about sex with specific women. An exaggerated sense of confidence in terms of being able to satisfy or bring a woman to orgasm. I find myself taking increased dosages of Mirapex to obtain this heightened snsuality or sexuality even though I have tried to cut back. I’m finding I can’t and become anxious and irritable if I resist taking an extra dose. Upon taking an extra dose I get a sense of complete calmness and a feeling of well being. This IS addiction in the purest form, although I have not experienced withdrawl symptoms because I haven’t stopped taking the drug. If I have my way I will take it forever.

    I am more interested in obtaining this sexual feeling then I am in eating, performing ADL’s, keeping the house neat. When I do go out with family or friends I can’t stop thinking about getting back home, taking Mirapex and waiting to feel sexual and excited. When the feeling is not enough or strong enough I find myself taking an extra dose.

    Currently take 0.125mg BID a very small dose which increasingly is not performing up to par. Last week I had told the pharmacist that I had threw my bottle of pills away accidentally and needed an emergency supply. Yes I was out very early. The insurance would not cover it early so I was and felt like I was a thousand miles below hell!! Then on top of that I impulsively called my Doctor. Explained to the secretary that I needed a refill on Mirapex. She wasn’t fooled. She said Dr. gave you to refills just a month ago. I said yes but the dose was increased so I ran out early and the insurance will not cover it so I need a new order for 3 tabs a day instead of 2 QD. She didn’t buy it and wanted the pharmacy to call her. Called the pharm and told them they need to contact my Dr. I thought my days of taking Mirapex and becoming sexual were numbered while waiting for pharm. to call me back I was sweating, anxious beyond beleif, pacing etc. I had never lost or tried to refill a script early ever before. When the pharm. called me the tech said, Directions are to take two 0.125mg tabs QD, but I would have to wait two days for the insurance to cover it. My Dr. didnt suspect anything was going or that I was actively med seeking in which case I was. I impulsively made that decision to lie to my pharmacist without thinking of consequences. Dr. also gave me a refill for April 3 60 tabs. My pills are already running low and simply can not run out. Increased sweating is becoming a problem no matter how much deodarant I put on. All I find myself doing is anxiously waiting to take my 2 pills and watch pornography or if my girlfriend is here constantly groping her and being a little rough although I didn’t feel I was. I tend to think that she wants me to be rough or very sexual towards her when she only wants to be held or hugged. The other day I know now I was being to sexual towards her and she asked me, “What is going on with you?” in that inquisative and mercurial way that your girlfriend can only do. I told her that I have just been in the mood lately. She said, Well you need to calm down for a while because I am not in the mood I just got out of work and I am tired. I want to eat and relax. I am at a loss but I can’t bare to feel BLAH and Un-sexual. Then she will want sex everyday I bet. I really want to know if anyone else has felt these urges and has engaged in an inappropriate way. Especially towards someone who I care about and love deeply. This medication and the pharmacodynamics of it has peaked my interest like a storm of hell. I have a BA in Psych and a broad knowledge of pharm.

    Jay

  4. Jay,

    I struggle with similar issues. I feel like I am starting to lead two lives. The family man that takes care of his family and this new person that has an obsession with wanting to have sex with other women; especially if I don’t get enough from my wife.

    I feel the struggle within and work to overcome it (and realize this is not what I really want, I am not really that person, and I am putting my family at risk), then the thoughts/urges with very little moral resistance come back. It is like a sexual Jekyll and Hyde.

  5. I began reading this page seeking confirmation of what I suspected. That my meds (bupropion and gabapentin) were greatly increasing homosexual thoughts and all around libido. I’ve known I was bisexual most of my life. I’m in a committed hetero relationship though and usually don’t struggle with being monogamous. I just started the bupropion about a month ago and for the last couple weeks have been obsessing constantly about Gay sex. Feeling compelled to act out. It’s all very sudden and strange. Talked about it with my psychologist yesterday. He seemed to think it possible also and after the reading I’ve done this morning I’m sure of it. Certainly didn’t “turn” me Gay, but my thinking has undergone profound changes. Gotta try to change my prescription before I act out on the obsession /compulsion.

Leave a Reply